Alert archive / Colorado / Wind Advisories in 2010
Wind Advisory 13, NWS Grand Junction, CO
NWS Grand Junction, CO issued this wind advisory at May 27, 2010, 8:09 PM MDT for 11 counties in Colorado; 4 counties in Utah. It took effect at May 28, 2010, 9:00 AM MDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- May 27, 2010, 8:09 PM MDT (02:09 UTC)
- In effect from
- May 28, 2010, 9:00 AM MDT
- Expired
- May 28, 2010, 9:00 PM MDT
- In force
- 12 hr
- Issued by
- NWS Grand Junction, CO
Counties Delta County, CO, Dolores County, CO, Garfield County, CO, Gunnison County, CO, Mesa County, CO, Moffat County, CO, Montezuma County, CO, Montrose County, CO, Rio Blanco County, CO, Routt County, CO, San Miguel County, CO, Daggett County, UT, Grand County, UT, San Juan County, UT, Uintah County, UT
The radar
The Grand Junction radar (KGJX), 21 km from the middle of the area, began a volume at 02:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Grand Junction, CO (KGJT), launched 00:00Z, 2.2 hours before the alert went out and 6 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4872 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 42 m²/s²
- 0-3 km storm-relative helicity
- 65 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
315 WWUS75 KGJT 280209 NPWGJT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND JUNCTION CO 809 PM MDT THU MAY 27 2010 ...WINDY START TO THE HOLIDAY WEEKEND... .A DEEP TROUGH OF LOW PRESSURE WILL MOVE INTO THE GREAT BASIN ON FRIDAY. THIS WILL RESULT IN TIGHT PRESSURE GRADIENTS OVER THE REGION...BRINGING GUSTY SOUTH WINDS AND AREAS OF BLOWING DUST BY FRIDAY AFTERNOON. THE STRONGEST WINDS WILL OCCUR OVER THE LOWER ELEVATIONS OF SOUTHEAST UTAH AND EXTREME WESTERN COLORADO. LIGHTER WIND SPEEDS ARE EXPECTED SATURDAY AND SUNDAY. COZ006-020-021-UTZ022-027-029-281200- /O.NEW.KGJT.WI.Y.0013.100528T1500Z-100529T0300Z/ GRAND VALLEY-PARADOX VALLEY/LOWER DOLORES RIVER- FOUR CORNERS/UPPER DOLORES RIVER-SOUTHEAST UTAH-ARCHES/GRAND FLAT- CANYONLANDS/NATURAL BRIDGES- INCLUDING THE CITIES OF...GRAND JUNCTION...FRUITA...PALISADE... GATEWAY...NUCLA...CORTEZ...DOVE CREEK...MANCOS...BLANDING... BLUFF...MEXICAN HAT...MOAB...CASTLE VALLEY...THOMPSON SPRINGS 809 PM MDT THU MAY 27 2010 ...WIND ADVISORY IN EFFECT FROM 9 AM TO 9 PM MDT FRIDAY... THE NATIONAL WEATHER SERVICE IN GRAND JUNCTION HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 9 AM TO 9 PM MDT FRIDAY. * TIMING...FROM 9 AM TO 9 PM MDT FRIDAY. * WINDS...SOUTH TO SOUTHWEST WINDS 15 TO 25 MPH WITH GUSTS TO NEAR 50 MPH. * VISIBILITY...BLOWING DUST WILL REDUCE VISIBILITY TO JUST A FEW MILES AT TIMES...WITH SOME AREAS EXPERIENCING VISIBILITY RESTRICTED TO ONE MILE OR LESS FOR BRIEF PERIODS. * IMPACTS...STRONG CROSSWINDS...ESPECIALLY ALONG INTERSTATE 70 BETWEEN GREEN RIVER UTAH AND FRUITA COLORADO...WILL MAKE FOR HAZARDOUS DRIVING CONDITIONS FOR MOTORCYCLES AND HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT A SIGNIFICANT WIND EVENT IS EXPECTED OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT. USE EXTRA CAUTION. PEOPLE...ESPECIALLY THOSE WITH RESPIRATORY ILLNESSES... HEART DISEASE...THE ELDERLY...AND CHILDREN ARE RECOMMENDED TO STAY INDOORS AND AVOID PROLONGED OUTDOOR EXERCISE OR HEAVY EXERTION DUE TO WIND-BLOWN DUST. && $$
4 follow-up statements
047 WWUS75 KGJT 281030 NPWGJT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND JUNCTION CO 430 AM MDT FRI MAY 28 2010 ...WINDY START TO THE HOLIDAY WEEKEND... .A DEEP TROUGH OF LOW PRESSURE WILL MOVE INTO THE GREAT BASIN TODAY. THIS WILL RESULT IN TIGHT PRESSURE GRADIENTS OVER THE REGION...BRINGING GUSTY SOUTH WINDS AND AREAS OF BLOWING DUST BY THIS AFTERNOON. THE STRONGEST WINDS WILL OCCUR OVER THE LOWER ELEVATIONS OF SOUTHEAST UTAH AND EXTREME WESTERN COLORADO. LIGHTER WIND SPEEDS ARE EXPECTED SATURDAY AND SUNDAY. COZ001-002-UTZ024-281900- /O.EXA.KGJT.WI.Y.0013.100528T1500Z-100529T0300Z/ LOWER YAMPA RIVER BASIN-CENTRAL YAMPA RIVER BASIN- EASTERN UINTA BASIN- INCLUDING THE CITIES OF...RANGELY...DINOSAUR...CRAIG...HAYDEN... MEEKER...VERNAL...JENSEN...BALLARD...FORT DUCHESNE...RANDLETT 430 AM MDT FRI MAY 28 2010 ...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 9 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN GRAND JUNCTION HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 9 PM MDT THIS EVENING. * TIMING...FROM 9 AM TO 9 PM MDT FRIDAY. * WINDS...SOUTH TO SOUTHWEST WINDS 15 TO 25 MPH WITH GUSTS TO 45 MPH. * VISIBILITY...BLOWING DUST WILL REDUCE VISIBILITY TO JUST A FEW MILES AT TIMES...WITH SOME AREAS EXPERIENCING VISIBILITY RESTRICTED TO ONE MILE OR LESS FOR BRIEF PERIODS. * IMPACTS...STRONG CROSSWINDS...ESPECIALLY ALONG INTERSTATE 70 BETWEEN GREEN RIVER UTAH AND FRUITA COLORADO...WILL MAKE FOR HAZARDOUS DRIVING CONDITIONS FOR MOTORCYCLES AND HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT A SIGNIFICANT WIND EVENT IS EXPECTED OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT. USE EXTRA CAUTION. PEOPLE...ESPECIALLY THOSE WITH RESPIRATORY ILLNESSES... HEART DISEASE...THE ELDERLY...AND CHILDREN ARE RECOMMENDED TO STAY INDOORS AND AVOID PROLONGED OUTDOOR EXERCISE OR HEAVY EXERTION DUE TO WIND-BLOWN DUST. && $$ COZ006-020-021-UTZ022-027-029-281900- /O.CON.KGJT.WI.Y.0013.100528T1500Z-100529T0300Z/ GRAND VALLEY-PARADOX VALLEY/LOWER DOLORES RIVER- FOUR CORNERS/UPPER DOLORES RIVER-SOUTHEAST UTAH-ARCHES/GRAND FLAT- CANYONLANDS/NATURAL BRIDGES- INCLUDING THE CITIES OF...GRAND JUNCTION...FRUITA...PALISADE... GATEWAY...NUCLA...CORTEZ...DOVE CREEK...MANCOS...BLANDING... BLUFF...MEXICAN HAT...MOAB...CASTLE VALLEY...THOMPSON SPRINGS 430 AM MDT FRI MAY 28 2010 ...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 9 PM MDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 9 PM MDT THIS EVENING. * TIMING...FROM 9 AM TO 9 PM MDT FRIDAY. * WINDS...SOUTH TO SOUTHWEST WINDS 15 TO 25 MPH WITH GUSTS TO 45 MPH. * VISIBILITY...BLOWING DUST WILL REDUCE VISIBILITY TO JUST A FEW MILES AT TIMES...WITH SOME AREAS EXPERIENCING VISIBILITY RESTRICTED TO ONE MILE OR LESS FOR BRIEF PERIODS. * IMPACTS...STRONG CROSSWINDS...ESPECIALLY ALONG INTERSTATE 70 BETWEEN GREEN RIVER UTAH AND FRUITA COLORADO...WILL MAKE FOR HAZARDOUS DRIVING CONDITIONS FOR MOTORCYCLES AND HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT A SIGNIFICANT WIND EVENT IS EXPECTED OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT. USE EXTRA CAUTION. PEOPLE...ESPECIALLY THOSE WITH RESPIRATORY ILLNESSES... HEART DISEASE...THE ELDERLY...AND CHILDREN ARE RECOMMENDED TO STAY INDOORS AND AVOID PROLONGED OUTDOOR EXERCISE OR HEAVY EXERTION DUE TO WIND-BLOWN DUST. && $$
006 WWUS75 KGJT 281329 NPWGJT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND JUNCTION CO 729 AM MDT FRI MAY 28 2010 ...WINDY START TO THE HOLIDAY WEEKEND... .A DEEP TROUGH OF LOW PRESSURE WILL MOVE INTO THE GREAT BASIN TODAY. THIS WILL RESULT IN TIGHT PRESSURE GRADIENTS OVER THE REGION...BRINGING GUSTY SOUTH WINDS AND AREAS OF BLOWING DUST BY THIS AFTERNOON. THE STRONGEST WINDS WILL OCCUR OVER THE LOWER ELEVATIONS OF SOUTHEAST UTAH AND EXTREME WESTERN COLORADO. LIGHTER WIND SPEEDS ARE EXPECTED SATURDAY AND SUNDAY. COZ011-290000- /O.EXA.KGJT.WI.Y.0013.100528T1500Z-100529T0300Z/ CENTRAL GUNNISON AND UNCOMPAHGRE RIVER BASIN- INCLUDING THE CITIES OF...CEDAREDGE...DELTA...HOTCHKISS... MONTROSE 729 AM MDT FRI MAY 28 2010 ...WIND ADVISORY IN EFFECT UNTIL 9 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN GRAND JUNCTION HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM MDT THIS EVENING. * TIMING...FROM 9 AM TO 9 PM MDT FRIDAY. * WINDS...SOUTH TO SOUTHWEST WINDS 15 TO 25 MPH WITH GUSTS TO 45 MPH. * VISIBILITY...BLOWING DUST WILL REDUCE VISIBILITY TO JUST A FEW MILES AT TIMES...WITH SOME AREAS EXPERIENCING VISIBILITY RESTRICTED TO ONE MILE OR LESS FOR BRIEF PERIODS. * IMPACTS...STRONG CROSSWINDS WILL MAKE FOR HAZARDOUS DRIVING CONDITIONS FOR MOTORCYCLES AND HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT A SIGNIFICANT WIND EVENT IS EXPECTED OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT. USE EXTRA CAUTION. PEOPLE...ESPECIALLY THOSE WITH RESPIRATORY ILLNESSES... HEART DISEASE...THE ELDERLY...AND CHILDREN ARE RECOMMENDED TO STAY INDOORS AND AVOID PROLONGED OUTDOOR EXERCISE OR HEAVY EXERTION DUE TO WIND-BLOWN DUST. && $$ COZ001-002-006-020-021-UTZ022-024-027-029-290000- /O.CON.KGJT.WI.Y.0013.100528T1500Z-100529T0300Z/ LOWER YAMPA RIVER BASIN-CENTRAL YAMPA RIVER BASIN-GRAND VALLEY- PARADOX VALLEY/LOWER DOLORES RIVER- FOUR CORNERS/UPPER DOLORES RIVER-SOUTHEAST UTAH- EASTERN UINTA BASIN-ARCHES/GRAND FLAT-CANYONLANDS/NATURAL BRIDGES- INCLUDING THE CITIES OF...RANGELY...DINOSAUR...CRAIG...HAYDEN... MEEKER...GRAND JUNCTION...FRUITA...PALISADE...GATEWAY...NUCLA... CORTEZ...DOVE CREEK...MANCOS...BLANDING...BLUFF...MEXICAN HAT... VERNAL...JENSEN...BALLARD...FORT DUCHESNE...RANDLETT...MOAB... CASTLE VALLEY...THOMPSON SPRINGS 729 AM MDT FRI MAY 28 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING. * TIMING...FROM 9 AM TO 9 PM MDT FRIDAY. * WINDS...SOUTH TO SOUTHWEST WINDS 15 TO 25 MPH WITH GUSTS TO 45 MPH. * VISIBILITY...BLOWING DUST WILL REDUCE VISIBILITY TO JUST A FEW MILES AT TIMES...WITH SOME AREAS EXPERIENCING VISIBILITY RESTRICTED TO ONE MILE OR LESS FOR BRIEF PERIODS. * IMPACTS...STRONG CROSSWINDS...ESPECIALLY ALONG INTERSTATE 70 BETWEEN GREEN RIVER UTAH AND FRUITA COLORADO...WILL MAKE FOR HAZARDOUS DRIVING CONDITIONS FOR MOTORCYCLES AND HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT A SIGNIFICANT WIND EVENT IS EXPECTED OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT. USE EXTRA CAUTION. PEOPLE...ESPECIALLY THOSE WITH RESPIRATORY ILLNESSES... HEART DISEASE...THE ELDERLY...AND CHILDREN ARE RECOMMENDED TO STAY INDOORS AND AVOID PROLONGED OUTDOOR EXERCISE OR HEAVY EXERTION DUE TO WIND-BLOWN DUST. && $$
569 WWUS75 KGJT 281943 NPWGJT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND JUNCTION CO 143 PM MDT FRI MAY 28 2010 ...WINDY START TO THE HOLIDAY WEEKEND... .A DEEP TROUGH OF LOW PRESSURE HAS MOVED INTO THE GREAT BASIN. IT IS RESULTING IN TIGHT PRESSURE GRADIENTS OVER THE REGION...WITH GUSTY SOUTH WINDS AND AREAS OF BLOWING DUST. THE STRONGEST WINDS WILL OCCUR OVER THE LOWER ELEVATIONS OF SOUTHEAST UTAH AND EXTREME WESTERN COLORADO. LIGHTER WIND SPEEDS ARE EXPECTED SATURDAY AND SUNDAY. UTZ023-290300- /O.EXA.KGJT.WI.Y.0013.000000T0000Z-100529T0300Z/ EASTERN UINTA MOUNTAINS- INCLUDING THE CITIES OF...MANILA...DUTCH JOHN 143 PM MDT FRI MAY 28 2010 ...WIND ADVISORY IN EFFECT UNTIL 9 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN GRAND JUNCTION HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM MDT THIS EVENING. * TIMING...NOW TO 9 PM MDT FRIDAY. * WINDS...SOUTH TO SOUTHWEST WINDS 35 TO 45 MPH WITH GUSTS TO 70 MPH. * VISIBILITY...BLOWING DUST WILL REDUCE VISIBILITY TO JUST A FEW MILES AT TIMES...WITH SOME AREAS EXPERIENCING VISIBILITY RESTRICTED TO ONE MILE OR LESS FOR BRIEF PERIODS. * IMPACTS...STRONG CROSSWINDS...ESPECIALLY NEAR MANILA...DUTCH JOHN AND AREAS NEAR THE FLAMING GORGE RESERVOIR...WILL MAKE FOR HAZARDOUS DRIVING CONDITIONS FOR MOTORCYCLES AND HIGH PROFILE VEHICLES. IN ADDITION...THOSE BOATING ON THE FLAMING GORGE RESERVOIR SHOULD TAKE EXTRA PRECAUTION AS HIGH WINDS CAN CAUSE SWELLS UP TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT A SIGNIFICANT WIND EVENT IS EXPECTED OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT. USE EXTRA CAUTION. PEOPLE...ESPECIALLY THOSE WITH RESPIRATORY ILLNESSES... HEART DISEASE...THE ELDERLY...AND CHILDREN ARE RECOMMENDED TO STAY INDOORS AND AVOID PROLONGED OUTDOOR EXERCISE OR HEAVY EXERTION DUE TO WIND-BLOWN DUST. && $$ COZ001-002-006-011-020-021-UTZ022-024-027-029-290300- /O.CON.KGJT.WI.Y.0013.000000T0000Z-100529T0300Z/ LOWER YAMPA RIVER BASIN-CENTRAL YAMPA RIVER BASIN-GRAND VALLEY- CENTRAL GUNNISON AND UNCOMPAHGRE RIVER BASIN- PARADOX VALLEY/LOWER DOLORES RIVER- FOUR CORNERS/UPPER DOLORES RIVER-SOUTHEAST UTAH- EASTERN UINTA BASIN-ARCHES/GRAND FLAT-CANYONLANDS/NATURAL BRIDGES- INCLUDING THE CITIES OF...RANGELY...DINOSAUR...CRAIG...HAYDEN... MEEKER...GRAND JUNCTION...FRUITA...PALISADE...CEDAREDGE...DELTA... HOTCHKISS...MONTROSE...GATEWAY...NUCLA...CORTEZ...DOVE CREEK... MANCOS...BLANDING...BLUFF...MEXICAN HAT...VERNAL...JENSEN... BALLARD...FORT DUCHESNE...RANDLETT...MOAB...CASTLE VALLEY... THOMPSON SPRINGS 143 PM MDT FRI MAY 28 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING. * TIMING...FROM 9 AM TO 9 PM MDT FRIDAY. * WINDS...SOUTH TO SOUTHWEST WINDS 15 TO 25 MPH WITH GUSTS TO 45 MPH. * VISIBILITY...BLOWING DUST WILL REDUCE VISIBILITY TO JUST A FEW MILES AT TIMES...WITH SOME AREAS EXPERIENCING VISIBILITY RESTRICTED TO ONE MILE OR LESS FOR BRIEF PERIODS. * IMPACTS...STRONG CROSSWINDS...ESPECIALLY ALONG INTERSTATE 70 BETWEEN GREEN RIVER UTAH AND FRUITA COLORADO...WILL MAKE FOR HAZARDOUS DRIVING CONDITIONS FOR MOTORCYCLES AND HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT A SIGNIFICANT WIND EVENT IS EXPECTED OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT. USE EXTRA CAUTION. PEOPLE...ESPECIALLY THOSE WITH RESPIRATORY ILLNESSES... HEART DISEASE...THE ELDERLY...AND CHILDREN ARE RECOMMENDED TO STAY INDOORS AND AVOID PROLONGED OUTDOOR EXERCISE OR HEAVY EXERTION DUE TO WIND-BLOWN DUST. && $$
827 WWUS75 KGJT 290300 NPWGJT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND JUNCTION CO 900 PM MDT FRI MAY 28 2010 COZ001-002-006-011-020-021-UTZ022-024-027-029-290400- /O.EXP.KGJT.WI.Y.0013.000000T0000Z-100529T0300Z/ LOWER YAMPA RIVER BASIN-CENTRAL YAMPA RIVER BASIN-GRAND VALLEY- CENTRAL GUNNISON AND UNCOMPAHGRE RIVER BASIN- PARADOX VALLEY/LOWER DOLORES RIVER- FOUR CORNERS/UPPER DOLORES RIVER-SOUTHEAST UTAH- EASTERN UINTA BASIN-ARCHES/GRAND FLAT-CANYONLANDS/NATURAL BRIDGES- INCLUDING THE CITIES OF...RANGELY...DINOSAUR...CRAIG...HAYDEN... MEEKER...GRAND JUNCTION...FRUITA...PALISADE...CEDAREDGE...DELTA... HOTCHKISS...MONTROSE...GATEWAY...NUCLA...CORTEZ...DOVE CREEK... MANCOS...BLANDING...BLUFF...MEXICAN HAT...VERNAL...JENSEN... BALLARD...FORT DUCHESNE...RANDLETT...MOAB...CASTLE VALLEY... THOMPSON SPRINGS 900 PM MDT FRI MAY 28 2010 ...WIND ADVISORY WILL EXPIRE AT 9 PM MDT THIS EVENING... THE WIND ADVISORY WILL EXPIRE AT 9 PM MDT THIS EVENING. THE GUSTY SOUTHWEST WINDS THAT HAVE BEEN BLOWING ACROSS MUCH OF EASTERN UTAH AND WESTERN COLORADO WILL CONTINUE TO DIMINISH THIS EVENING. AS SPEEDS DECREASE...THE DUST SUSPENDED OVER THE REGION WILL START TO SETTLE DOWN...RESULTING IN IMPROVED VISIBILITIES. WITH STRONG WIND GUSTS NO LONGER EXPECTED...THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE AT 9 PM MDT. $$ UTZ023-290400- /O.EXP.KGJT.WI.Y.0013.000000T0000Z-100529T0300Z/ EASTERN UINTA MOUNTAINS- INCLUDING THE CITIES OF...MANILA...DUTCH JOHN 900 PM MDT FRI MAY 28 2010 ...WIND ADVISORY WILL EXPIRE AT 9 PM MDT THIS EVENING... THE WIND ADVISORY WILL EXPIRE AT 9 PM MDT THIS EVENING. THE GUSTY SOUTHWEST WINDS THAT HAVE BEEN BLOWING ACROSS MUCH OF EASTERN UTAH AND WESTERN COLORADO WILL CONTINUE TO DIMINISH THIS EVENING. AS SPEEDS DECREASE...THE DUST SUSPENDED OVER THE REGION WILL START TO SETTLE DOWN...RESULTING IN IMPROVED VISIBILITIES. WITH STRONG WIND GUSTS NO LONGER EXPECTED...THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE AT 9 PM MDT. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Junction, CO wrote its last area forecast discussion before this wind advisory went out at May 27, 8:00 PM MDT, 9 minutes earlier.
Area forecast discussion, May 27, 8:00 PM MDT, 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
800 PM MDT THU MAY 27 2010
.UPDATE...
ANOTHER WINDY DAY IS IN STORE FOR THE FORECAST AREA ON FRIDAY AS THE
NEXT UPPER LOW DIGS INTO THE GREAT BASIN...INCREASING PRESSURE
GRADIENTS. THIS WILL RESULT IN LOW END ADVISORY LEVEL WINDS OVER MUCH
OF SOUTHEAST UTAH AND EXTREME WESTERN COLORADO. WITH THE HOLIDAY
WEEKEND AND PLENTY OF OUTDOOR ACTIVITIES GOING ON...WILL GO AHEAD AND
ISSUE A WIND ADVISORY FROM 9 AM FRIDAY UNTIL 9 PM. THE NEW 00Z NAM
HAS BACKED OFF THE STRONGER WINDS ADVERTISED IN THE EARLIER 18Z
RUN...ALTHOUGH DEEPER MIXING WITH WARMER TEMPS EXPECTED...SO GUSTS
OVER 45 SHOULD BE EXPECTED FOR THE LOWER VALLEYS. UPDATED PRODUCTS
WILL BE OUT SHORTLY.
&&
.SHORT TERM...TONIGHT THROUGH SATURDAY...
CLOSED LOW OFF PAC COAST CONTINUES APPROACHING UT/CO AS TIGHT
PRESSURE GRADIENT REMAINS AND SOUTHERLY FLOW KEEPS PUMPING IN WARMER
AIR. MOST OB SITES REPORTING APPROX 20-25 MPH WINDS WITH GUSTS IN 35
MPH RANGE AND DRY CONDITIONS WITH HUMIDITIES BELOW 15%. THUS...RED
FLAG WARNING CONTINUES THRU 9PM THIS EVENING AND ANOTHER HAS BEEN
ISSUED FOR TOMORROW...FOR MORE INFO PLEASE SEE FIRE WX DISCUSSION
BELOW.
REMAINDER OF TODAY WILL BRING WARMEST TEMPS OF SEASON SO FAR...WITH
MANY VALLEYS SEEING LOW 90S...AND CONTINUED BREEZY/WINDY CONDITIONS.
MOSTLY SUNNY SKIES WILL PREVAIL FOR MAJORITY OF AREA TODAY WHILE
MOISTURE SLOWLY INCREASES OVR EXTREME SERN PORTION OF CWA. ANTICIPATE
SOME CONVECTIVE DEVELOPMENT OVER THIS AREA WITH VERY SLT CHC TSTMS
THIS AFTN AND CURRENT FORECAST REFLECTS THIS THINKING. MAINLY CLEAR
SKIES WILL RETURN TONIGHT AS FRONT CONTINUES EWRD TREK
BY NOON FRIDAY...CLOSED LOW AND COLD FRONT WILL BE LOCATED ACROSS
GREAT BASIN WHILE STRONG AREA OF HIGH PRESSURE OVR PLAINS WILL
FORCE SUB-TROPICAL MOISTURE NWRD OVR NEW MEXICO AND INTO CO.
GRADIENT STILL EXISTS SO MORE BREEZY TO WINDY CONDITIONS ACROSS CWA
EXPECTED AND WITH INCD MOISTURE CONTENT...BETTER CHC FOR SOME TSTMS
THOUGH MAINLY OVR MOUNTAINOUS TERRAIN.
FRONT WILL ENTER CWA LATE FRIDAY NIGHT THOUGH LATEST MODEL RUNS
HIGHLIGHT UPPER LEVEL SUPPORT MOVING FURTHER N. THIS
DISPLACEMENT HAS DECREASED FORECAST QPF AMTS ALONG WITH AREAL PRECIP
COVERAGE. FURTHERMORE...FRONT WILL BE SLOW TO MOVE OVR CO ON SAT AS
PREVIOUSLY MENTIONED ENERGY STAYS OVR WY/MT AND NEXT SHOT OF ENERGY
DROPS DOWN DURING THE DAY SATURDAY. SO...LOWERED PRECIP AMTS SAT
WITH MAINLY NRN AREAS OF UT AND CO SEEING ANY ACCUMULATION...AND EVEN
THEN ON THE LIGHT SIDE.
.LONG-TERM...SATURDAY NIGHT THROUGH THURSDAY...
SATURDAY NIGHT...THE COLD FRONT WILL BE EAST OF THE FORECAST AREA
WITH THE UPPER TROUGH PASSING OVERNIGHT. MUCH OF THE STRONGEST
COLD ADVECTION LIFTS NE THROUGH WYOMING...WITH THE DEEPER NAM ONLY
DROPPING 700MB TEMPERATURES TO -2C THROUGH THE EASTERN UINTA AND
ELKHEAD MOUNTAINS. GRADIENT WINDS DIMINISH OVERNIGHT. TEMPERATURES ON
SUNDAY WILL BE SIMILAR TO SATURDAY IN THE WESTERN HALF OF THE
FORECAST AREA...A FEW DEGREES COOLER IN THE EAST...ALL GENERALLY JUST
BELOW NORMAL.
BEGINNING THE NEW WEEK THE FLOW FLATTENS WITH SHORTWAVE ENERGY
STAYING NORTH AND SOUTH OF THE FORECAST AREA. AN OPEN WAVE LIFTS NE
THROUGH THE GREAT BASIN ON TUESDAY. THE 12Z GFS PULLS SOME
MOISTURE NORTHWARD INTO THE SAN JUANS TUESDAY AFTERNOON...BUT FOR
NOW THE NEW WEEK LOOKS DRY.
A WARMING TREND BEGINS MONDAY AS THE FLOW BACKS TO SW. THERE IS GOOD
FORECAST AGREEMENT THAT A RIDGE BEGINS TO AMPLIFY OVER THE DESERT
SW BEGINNING THURSDAY FOR SOARING SEARING TEMPERATURES INTO THE
WEEKEND.
&&
.AVIATION...
VFR CONDITIONS FOR ALL TAF SITES FOR NEXT 24 HRS. BREEZY TO WINDY
CONDITIONS EXPECTED ACROSS REGION HOWEVER WITH SUSTAINED WINDS OF
20 TO 30 MPH WITH GUSTS TO 35 MPH POSSIBLE. VERY SLIGHT CHC FOR
SOME TSTMS OVR EXTREME SERN AREAS OF CWA POSSIBLE THIS AFTN/EVENING
WITH BRIEF MVFR CIGS/VIS.
&&
.FIRE WEATHER...
THE WESTERN LOW PRESSURE SYSTEM WILL MOVE EAST ACROSS NORTHERN
CALIFORNIA TONIGHT AND INTO THE GREAT BASIN ON FRIDAY. THEREFORE THE
PRESSURE GRADIENT WILL CONTINUE TO TIGHTEN OVER THE REGION FOR A
CONTINUATION OF THE STRONG SOUTHWEST FLOW. DRY CONDITIONS WILL
PERSIST OVER MOST OF WESTERN COLORADO AND EASTERN UTAH ON FRIDAY...
WITH A SLIGHT MOISTENING FROM THE SOUTHEAST. HOWEVER THIS WILL NOT BE
ENOUGH TO KEEP RELATIVE HUMIDITY VALUES FROM FALLING INTO THE LOWER
TEENS OVER THE VICINITY OF THE FOUR CORNERS AND THE PARADOX VALLEY
WHERE FUELS ARE CONSIDERED CRITICALLY DRY. THEREFORE ANOTHER RED FLAG
HAS BEEN ISSUED FOR THE LOWER ELEVATIONS OF ZONES 205 AND 207...
MAINLY OVER THE WESTERN PORTION. BREEZY TO WINDY...AND DRY CONDITIONS
ARE EXPECTED FOR THE REST OF THE FORECAST AREA AS WELL...BUT LAND USE
MANAGERS HAVE DETERMINED FUELS ARE NOT CRITICALLY DRY IN THOSE AREAS.
WINDS WILL CONTINUE INTO SATURDAY AS THE LOW EJECTS TO THE NORTHEAST
AND BRUSHES THE FORECAST AREA. COOLER AND LIGHTER WINDS WILL
TEMPERATURES WILL FOLLOW IN ITS WAKE.
&&
.HYDROLOGY...
MUCH WARMER THAN NORMAL TEMPERATURES ON FRIDAY WILL CONTINUE TO
PROMOTE RAPID SNOWMELT IN THE MOUNTAINS OF NORTHERN COLORADO
RESULTING IN HIGH FLOWS ALONG THE ELK...YAMPA AND GREEN RIVERS.
DESPITE THE RETURN OF COOLER TEMPERATURES THIS WEEKEND...WATER
LEVELS ON THESE RIVERS WILL REMAIN HIGH WITH SOME OUT OF BANK
FLOW AND MINOR LOW LAND FLOODING POSSIBLE MAINLY ALONG THE
ELK RIVER. THE ELK RIVER IS FORECAST TO CREST NEAR 7.4 FEET ON
SATURDAY NEAR THE ROUTT COUNTY ROAD 42 BRIDGE...AND THE FLOOD STAGE
AT THIS LOCATION IS 8.0 FEET. THIS LOCATION IN PARTICULAR SHOULD BE
MONITORED. EMERGENCY MANAGERS SHOULD BE CONTACTED IF THE FORECAST
CREST CHANGES.
&&
.GJT WATCHES/WARNINGS/ADVISORIES...
CO...WIND ADVISORY FROM 9 AM TO 9 PM MDT FRIDAY FOR
ZONES 006-020-021.
RED FLAG WARNING FROM NOON TO 9 PM MDT FRIDAY FOR
ZONES 205-207.
UT...WIND ADVISORY FROM 9 AM TO 9 PM MDT FRIDAY FOR
ZONES 022-027-029.
UPDATE.........JDC
SHORT TERM.....TGR
LONG TERM......JOE
AVIATION.......TGR
FIRE WX........EH
HYDROLOGY......BLHazardous weather outlook, May 27, 6:00 AM MDT, 14 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND JUNCTION CO 600 AM MDT THU MAY 27 2010 COZ001>014-017>023-UTZ022>025-027>029-281200- ANIMAS RIVER BASIN-ARCHES/GRAND FLAT-CANYONLANDS/NATURAL BRIDGES- CENTRAL COLORADO RIVER BASIN- CENTRAL GUNNISON AND UNCOMPAHGRE RIVER BASIN- CENTRAL YAMPA RIVER BASIN-DEBEQUE TO SILT CORRIDOR- EASTERN UINTA BASIN-EASTERN UINTA MOUNTAINS- ELKHEAD AND PARK MOUNTAINS-FLAT TOPS- FOUR CORNERS/UPPER DOLORES RIVER- GORE AND ELK MOUNTAINS/CENTRAL MOUNTAINS-GRAND AND BATTLEMENT MESAS- GRAND VALLEY-LA SAL AND ABAJO MOUNTAINS-LOWER YAMPA RIVER BASIN- NORTHWEST SAN JUAN MOUNTAINS-PARADOX VALLEY/LOWER DOLORES RIVER- ROAN AND TAVAPUTS PLATEAUS-SAN JUAN RIVER BASIN-SOUTHEAST UTAH- SOUTHWEST SAN JUAN MOUNTAINS-TAVAPUTS PLATEAU- UNCOMPAHGRE PLATEAU AND DALLAS DIVIDE-UPPER GUNNISON RIVER VALLEY- UPPER YAMPA RIVER BASIN-WEST ELK AND SAWATCH MOUNTAINS- 600 AM MDT THU MAY 27 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN UTAH AND WESTERN COLORADO. .DAY ONE...TODAY AND TONIGHT FIRE WEATHER CONCERNS OVER SOUTHWEST COLORADO HAVE BECOME HEIGHTENED DUE TO DRY...WARM AND WINDY CONDITIONS EXPECTED OVER THE AREA THIS AFTERNOON AND EVENING. WIND GUSTS REACHING 35 TO 40 MPH WILL BE COMMON THIS AFTERNOON. VEGETATION BELOW 7500 FEET HAS BECOME DRY ENOUGH TO SUPPORT EXPLOSIVE FIRE GROWTH POTENTIAL. THEREFORE...A RED FLAG WARNING HAS BEEN ISSUED AND WILL BE IN EFFECT FROM 11 AM TO 9 PM THIS EVENING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY GUSTY SURFACE WINDS ARE EXPECTED EACH AFTERNOON AND EVENING THROUGH SATURDAY...WITH A SLIGHT CHANCE OF MOUNTAIN SHOWERS AND THUNDERSTORMS FRIDAY AND SATURDAY. .SPOTTER INFORMATION STATEMENT SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.
Nearby
Wind Advisories in Colorado, 2010Wind Advisories in Utah, 2010Every wind advisory in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.